MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950007
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 02/03/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012: patient was diagnosed with 2 ventral hernias thereby underwent open repair with implant of ventralex st (device 1).Per op notes, ¿previous incision was reopened in umbilicus.The hernia sac was opened and adhesions were taken down.The defect was repaired with sutures.Another hernia defect was noted on left lower quadrant.The sac was opened and adhesions were lysed.A ventralex st (device 1) was placed on llq and sutured.¿ (b)(6) 2013: patient was diagnosed with recurrent two ventral hernias thereby underwent open repair with implant of ventralex st (device 2 and 3).Per op notes, ¿the hernia sac was identified and freed back at the level of fascia.Excess sac was excised.Adhesions of both prior incision sites were lysed.Both defects were noted.Two ventralex st (device 2 and 3) near umbilicus and llq were placed on both defects intraperitoneally and sutured.¿ (b)(6) 2014: patient was diagnosed with recurrent multiple ventral incisional hernias thereby underwent laparoscopic repair with excision of ventralex st (device 1,2 and 3) and implant of synthetic mesh.Per op notes, ¿significant adhesions were noted in abdominal wall was lysed.Swiss cheese recurrent hernias with incarcerated omentum were noted and reduced.Multiple loops of small bowel were released.The bowel was ingrown into old mesh (device 1,2 and 3).The mesh near the umbilicus (device 2) was transected.Old llq defect was noted and reduced.Another meshes (device 1 and 3) were transected.Multiple defects were reduced.A large synthetic mesh was placed and secured using sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2013) is considered to be a best estimate.This mdr represents the ventralex st (device 3).Additional supplemental emdr¿s were submitted to represent the ventralex st (device 1) and ventralex st (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24483442
Report Number1213643-2026-00262
Device Sequence Number4966945
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472(17)150528(10)HUXE1303
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number5950007
Device Lot NumberHUXE1303
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale